Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Peripheral Neuropathy.
Dec 9, 1999

Dear Professor Mark, I have been on anti virals for over 18 months now.( Combivir and Neviripine). My viral load at diagnosis,also 18 months ago,was 200000 and my Cd4 count was 500. I had very painful feet when I was diagnosed and I had to take a morphine based pain killer to suppress the pain.After a few weeks on the anti-virals the extreme aching pain in my feet subsided and the pain killer was stopped.However the numbness, cramp and pins/needles have persisted despite the viral load becoming undetectable and the Cd4s in excess of 1000.I would have expected the neuropathy to have also subsided with the improvement.I am thinking of taking a drug holiday to see if it is not the meds but I believe that the combination I am on is the least one likely to contribute to the condition. Please would you let me have your most valued advice,as the neuropathy is very inhibitive to my general well being. THANK YOU.

Response from Dr. Holodniy

I would agree that the regimen you are on would be unlikely to cause neuropathy. I don't think I would recommend a drug holiday in this situation. You don't say whether you have consulted with a neurologist, or tried specific drugs which have been successful in HIV associated neuropathy (gabapentin, amitriptyline, etc). MH



Previous
Hit early or wait?
Next
Should I Stop

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement